MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the left femoral artery.The 100%, 140mm x 3mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific guide catheter was engaged and a non-bsc guide wire was crossed the lesion, pre dilatation was performed.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.The balloon was initially inflated at 8 atmospheres for 120 seconds using encore 26 inflation device with a contrast ratio of 100%.However, after inflation, the balloon failed to deflate.Additionally, a deep-seating and over-inflation, negative pressure with large syringe, the balloon was re-inflated, still the balloon failed to be deflated.The device was removed intact fully inflated, and the procedure was completed using the original device.No patient complications were reported, and the patient was stable.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.E1: initial reporter phone: (b)(6).Device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.
 
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the right femoral artery.The 100%, 150mm x 3mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific guide catheter was engaged and a non-bsc guide wire was crossed the lesion, pre dilatation was performed.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilatation.The balloon was initially inflated at 8 atmospheres for 120 seconds using encore 26 inflation device with a contrast ratio of 100%.However, after inflation, the balloon failed to deflate.Additionally, a deep-seating and over-inflation, negative pressure with large syringe, the balloon was re-inflated, still the balloon failed to be deflated.The device was removed intact fully inflated, and the procedure was completed using the original device.No patient complications were reported, and the patient was stable.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17674045
Report Number2124215-2023-47614
Device Sequence Number20441690
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0030925503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER: COMMOND 0,014, MEDIKIT 6F; GUIDING CATHETER: COMMOND 0,014, MEDIKIT 6F; INFLATION DEVICE: ENCORE 26; INFLATION DEVICE: ENCORE 26
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight83 KG